Acquired Double Pyloric Deformity Caused by Long-Term Oral Methotrexate: A Case Report
Zhaoping Guo, Jing Zhou, Tiansheng Huang
Department of Gastroenterology, Jiading Hospital of Traditional Chinese Medicine, Shanghai, China (mainland)
Med Sci Case Rep 2021; 8:e917866
Available online: 2021-05-20
Double pyloric (DP) deformity is an uncommon disease mainly found and diagnosed under gastroscopy. Methotrexate is a commonly used drug as a clinical treatment for rheumatic immune diseases, and gastrointestinal adverse reactions are one of the main adverse effects. This case report documents a patient diagnosed with acquired double pyloric deformity caused by long-term oral methotrexate use. To the best of our knowledge, this is the first such report to be published.
CASE REPORT: The patient had epigastric discomfort for approximately 5 years, had chronic rheumatoid arthritis, and was taking methotrexate continuously for over 10 years. She reported she had no other chronic diseases. Double pylorus malformation was found by gastroscopy and gastrointestinal examination in 2017, but no pylorus malformation was found by gastroscopy in 2011.
CONCLUSIONS: We conclude that the main cause of double pyloric deformities in this patient was highly likely due to the long-term use of methotrexate. So, physicians should be alert to the risk of double pyloric deformities caused by long-term oral methotrexate.
Keywords: Drug-Related Side Effects and Adverse Reactions, Gastroscopy, Methotrexate, Pylorus